Tramadol Withdrawal And Detoxification

Tramadol is considered to be less addictive than other opioids, but this drug can still result in physical dependence. If a person stops taking tramadol suddenly, they may experience withdrawal symptoms like anxiety, sneezing, chills, and nausea. This is the body’s way of detoxifying itself from the substance.

Tramadol Withdrawal And Detox

Tramadol is a synthetic opioid pain reliever that treats moderate to moderately severe pain. If a person takes opioid-like tramadol for a long period of time, they may become physically dependent on the drug.

When a person is dependent on a substance, their body needs the drug to perform everyday functions. If they stop using suddenly, they may experience withdrawal symptoms.

Tramadol withdrawal is not usually life-threatening but can be extremely uncomfortable. Symptoms include shaking, diarrhea, chills, hallucinations, and a feeling of panic. While these symptoms can be anguishing, this is the body’s natural way of detoxing itself from the substance.

Opioids like tramadol can also cause tolerance. This means a person needs increasing amounts of the drug in order to get the same effects. If the body does not have the substance 24 hours a day, it will likely lead to difficult withdrawal symptoms.

The safest way to detox from tramadol is in a medically supervised detoxification program. At Addiction Campuses, we provide detox services on-site at our rehab centers across the U.S.

Find Help For Tramadol Abuse.

We can help you explore treatment options, find the right rehab center, and design a plan that meets your needs.

Contact Us

Symptoms Of Tramadol Withdrawal And Detox

People can become dependent on tramadol even if they take the medication as prescribed. Once the body is used to having the substance, it may require higher doses of the drug.

Like other opioids, people’s reactions to tramadol withdrawal can vary. Some people may have mild symptoms of withdrawal, like sore muscles or headache. Others may experience more severe withdrawal symptoms, like vomiting and hallucinations.

Additional symptoms of tramadol withdrawal include:

  • nervousness
  • sneezing
  • chills
  • panic
  • insomnia
  • loss of appetite
  • diarrhea
  • abdominal cramps

The severity of symptoms a person experiences will depend on a number of factors, including how much tramadol they have been taking. People who have been using the drug long-term may also suffer more serious withdrawal symptoms.

How Long Do Tramadol Withdrawal And Detox Last?

Typically, people who are dependent on tramadol will experience withdrawal symptoms within several hours after last use. Opioid withdrawal symptoms usually last about 7 days. In more cases, withdrawal symptoms can take up to two weeks to fully resolve.

As a person begins to detox, the first thing they may notice is intense anxiety, a feeling of being on edge, and a preoccupation with the drug. As the detoxification process progresses, the person may start sweating and experiencing flu-like symptoms.

The physical and psychological symptoms of opioid withdrawal are notoriously difficult to handle. Many people who want to stop taking tramadol may relapse (return to the drug) simply to avoid the unpleasant detox process. The safest way to detox from opioids like tramadol is with the help of a medically assisted detox program.

Is Tramadol Withdrawal And Detox Dangerous?

Although detoxing from opioids is not usually life-threatening, people who are tapering off tramadol may experience certain medical complications.

Because tramadol interacts with the central nervous system, the body can quickly become dependent on this medication. If a person doesn’t receive their next dose of the drug, the body may enter a state of shock known as acute withdrawal.

One of the main concerns with acute tramadol withdrawal is dehydration. Tramadol detox causes people to experience flu-like symptoms, including vomiting and diarrhea. This can lead to dehydration, which raises a person’s risk of infection and physical discomfort.

Detoxing from tramadol also increases a person’s risk of overdose. Once a person detoxes from tramadol, their body loses its tolerance to the drug. If the person ends up using the drug again and attempts to take the previous amount they were used to, they could experience an overdose. Opioid overdoses kill more than 130 Americans every day.

If you or someone you love is ready to stop taking tramadol, discuss your plan with your prescribing doctor. Your healthcare provider may suggest a tapering schedule, where you slowly lower your dose in order to avoid severe withdrawal symptoms. In other cases, it may be best to consider an addiction treatment program.

Research shows that simply detoxing from a drug is not enough to achieve long-term recovery. Many people benefit from detoxing in a formal addiction treatment program, where they can access long-term support. While no one type of treatment is right for everyone, rehab programs lasting at least 90 days are associated with more positive recovery outcomes.

Getting Treatment For Tramadol Withdrawal And Detoxification

In 2017, more than 28,000 people died as a result of synthetic opioids like tramadol. Many people who want to stop taking these drugs are unsure how to successfully detox from the substances for good.

Although these statistics are sobering, thousands of people have already recovered from opioid dependence. One of the most common ways to recover from tramadol addiction is through the help of an addiction treatment program. At Addiction Campuses, we provide detox services as a part of our inpatient rehab programs.

Our detox programs employ compassionate medical teams who provide emotional support as well as medication-assisted treatment (MAT). Patients are supervised and supported throughout the detoxification process and are kept comfortable as their body clears itself of the drug.

Once a person has detoxed successfully, patients engage in group therapy and mental health counseling. Our inpatient treatment centers typically offer a blend of traditional and alternative therapies. Medication-assisted treatment is often provided, to soothe any ongoing withdrawal symptoms and help to prevent future relapse.

To learn more about tramadol withdrawal and detoxification, or to find an Addiction Campuses rehab center near you, contact one of our treatment specialists today.

Centers for Disease Control - https://www.cdc.gov/drugoverdose/data/prescribing.html

Centers for Disease Control - https://www.cdc.gov/drugoverdose/data/fentanyl.html

National Institute on Drug Abuse - https://www.drugabuse.gov/publications/principles-drug-addiction-treatment-research-based-guide-third-edition/principles-effective-treatment

National Institutes of Health, MedlinePlus - https://medlineplus.gov/druginfo/meds/a695011.html

Let us walk you through the treatment process. We're here to help.
100% Free and Confidential. Call (888) 966-8973

You're Not Alone.
Addiction Campuses Can Help.

Get Confidential Help 24/7

(888) 966-8973

Get 24/7 Treatment Help

(888) 966-8973

For Immediate Treatment Help Call:
(888) 966-8973